Ear Swelling and Eye Discoloration Explained
How to Make a Healthy Stir-Fry the Whole Family Will Love
Tis’ the Season for the DIY Hot Chocolate Charcuterie Board!
Why Sheet Pan Dinners Are All the Rage Right Now
Is Breakfast Really the Most Important Meal of the Day?
What’s Trending: A Mini Version of Your Charcuterie Faves or ‘Th…
2 Easy Sheet Pan Meals for Busy Weeknights
Chef Shares the Health Benefits of This Shrimp and Vegetable Sti…
Healthy Kid-Friendly Alternatives to Their Favorites Snacks!
Indulge Your Kid’s Sweet Tooth with These Healthier Hacks
Chef Jernard’s Top Tips for Jumpstarting Your New Year’s Resolut…
Healthy Plant-Based ‘Spaghetti’ Recipe to Start Your New Year Ri…
How to Teach Your Kids to Be Savvy about Their Content
Parents, Don’t Let Your Kids Try This TikTok Challenge at Home
Drs. Retail Therapy – Starting Jan 3rd
Wife Saved Husband after Boating Accident Nearly Took His Life
Fitness Expert Shares Transforming Your Body Starts in Your Mind
After 5 Surgeries Man Lost His Leg But Thankful for His Life
Fitness Expert Jennifer Jacobs Shares Tips to Make Your Health Y…
Thighplasty for Man Who Lost a Record 570 Pounds
The Doctors share two photos of extreme medical conditions and explain what the heck is going on! The first is of a man’s eyes that have turned a bluish-gray color, both on the iris and the whites of his eyes.
This was caused by minocycline, an antibiotic this man was taking for 15 years to treat his inflammatory arthritis. Dermatologist Dr. Sonia Batra explains minocycline is prescribed for anti-inflammatory treatment for conditions like acne, rosacea, and autoimmune disorders. There may be a byproduct over time that complexes with melanin and forms this very characteristic discoloration. If on this drug for about five years, about 50% of those people will get this discoloration whether it’s in the gums, skin (especially at sites of trauma) or eyes.
Dr. Batra does prescribe minocycline for acne but says she usually cuts patients off after a year. Minocycline sometimes has been seen to cause drug-induced lupus or autoimmune hepatitis. Even once the medication is stopped, the discoloration may not go away. ER physician Dr. Travis Stork points out this is why it’s important to read all the adverse effects when taking a medication.
The next photo is of 31-year-old man’s extremely swollen ear. If you were to just look at it, you may assume it’s the result of trauma or wrestler’s ear. However, this man also reported for the past six months he had struggled with weight loss, fatigue, and body aches.
Ear, nose and throat specialist Dr. Andrew Ordon explains this is a condition called relapsing polychondritis. With this disorder, the autoimmune process affects all the cartilaginous structures in the body, namely the nose, ear, and airways, and those areas inflame and become deformed. It also causes joint pain.
Treatment involves steroids as well as managing the condition specific to what parts of the body were affected. Dr. Ordon says cosmetic changes are difficult to treat but sometimes reconstructive surgery is possible. Luckily, this condition is pretty rare!